Alert archive / Tennessee / River Flood Warnings in 2011

River Flood Warning 23, NWS Memphis, TN

March 12, 2011Hardin County, Tennessee; Lauderdale County, Alabama

NWS Memphis, TN issued this river flood warning at Mar 12, 2011, 7:18 AM CST for Hardin County, Tennessee; Lauderdale County, Alabama. It took effect at Mar 12, 2011, 6:00 PM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 12, 2011, 7:18 AM CST (13:18 UTC)
In effect from
Mar 12, 2011, 6:00 PM CST
Expired
Mar 12, 2011, 10:12 AM CST
In force
Issued by
NWS Memphis, TN
Flood severity
Major

Counties Lauderdale County, AL, Hardin County, TN

The radar

The Columbus AFB radar (KGWX), 134 km from the middle of the area, began a volume at 13:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The text

As transmitted, in the capitals the NWS used until 2016.

019 
WGUS44 KMEG 121318
FLWMEG
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
718 AM CST SAT MAR 12 2011

THE NATIONAL WEATHER SERVICE HAS ISSUED A FLOOD WARNING FOR THE 
TENNESSEE RIVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FOLLOWUP FLOOD STATEMENT WILL BE ISSUED LATER TODAY OR SOONER IF 
CONDITIONS WARRANT.

FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO 
WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS
AND LAKES AHPS UNDER CURRENT CONDITIONS.

DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN.

STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE 
LATEST RIVER INFORMATION.

&&

ALC077-TNC071-131318-
/O.NEW.KMEG.FL.W.0023.110313T0000Z-110314T0000Z/
/PKDT1.3.ER.110313T0000Z.110313T0000Z.110313T0000Z.UU/
718 AM CST SAT MAR 12 2011

THE NATIONAL WEATHER SERVICE IN MEMPHIS TN HAS ISSUED A 

* FLOOD WARNING FOR 
  THE TENNESSEE RIVER AT PICKWICK DAM HEADWATER
* FROM THIS MORNING UNTIL THIS EVENING.
* AT 12 AM SATURDAY THE STAGE WAS...416.9 FEET.
* MINOR FLOODING IS FORECAST.
* MAXIMUM FORECAST STAGE OF 418.0 FEET THIS EVENING.
* FLOOD STAGE IS 418.0 FEET.

$$
2 follow-up statements
985 
WGUS84 KMEG 121448
FLSMEG
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
848 AM CST SAT MAR 12 2011

THE FLOOD WARNING CONTINUES FOR THE TENNESSEE RIVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE NEXT RIVER STATEMENT WILL BE ISSUED TOMORROW MORNING OR SOONER IF CONDITIONS
WARRANT.

FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO 
WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS
AND LAKES AHPS UNDER CURRENT CONDITIONS.

DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN.

STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE 
LATEST RIVER INFORMATION.

&&

ALC077-TNC071-131448-
/O.CON.KMEG.FL.W.0023.110313T0000Z-110314T0000Z/
/PKDT1.3.ER.110313T0000Z.110313T0000Z.110313T0000Z.UU/
848 AM CST SAT MAR 12 2011

THE FLOOD WARNING CONTINUES FOR
  THE TENNESSEE RIVER AT PICKWICK DAM HEADWATER
* FROM THIS MORNING UNTIL THIS EVENING.
* AT 6 AM SATURDAY THE STAGE WAS 417.4 FEET.
* MINOR FLOODING IS FORECAST.
* MAXIMUM FORECAST STAGE OF 418.0 FEET THIS EVENING.
* FLOOD STAGE IS 418.0 FEET.


$$

TNC071-131448-
/O.CON.KMEG.FL.W.0013.000000T0000Z-000000T0000Z/
/SAVT1.2.ER.110308T2057Z.110311T2045Z.000000T0000Z.NO/
848 AM CST SAT MAR 12 2011

THE FLOOD WARNING CONTINUES FOR
  THE TENNESSEE RIVER AT SAVANNAH
* UNTIL FURTHER NOTICE.
* AT 8 AM SATURDAY THE STAGE WAS 376.5 FEET.
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* MAXIMUM FORECAST STAGE OF 376.5 FEET EARLY MONDAY MORNING.
* FLOOD STAGE IS 370.0 FEET.
* AT 377.0 FEET...WAYNE JERROLDS RIVER PARK BOAT LAUNCH PARKING LOT 
  IS TOTALLY FLOODED.	

$$

TNC039-135-131448-
/O.CON.KMEG.FL.W.0021.000000T0000Z-000000T0000Z/
/PRVT1.1.ER.110311T2030Z.110314T1800Z.000000T0000Z.NO/
848 AM CST SAT MAR 12 2011

THE FLOOD WARNING CONTINUES FOR
  THE TENNESSEE RIVER AT PERRYVILLE
* UNTIL FURTHER NOTICE.
* AT 8 AM SATURDAY THE STAGE WAS 365.3 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* MAXIMUM FORECAST STAGE OF 365.9 FEET THIS AFTERNOON.
* FLOOD STAGE IS 365.0 FEET.
* AT 366.0 FEET...IN PERRY COUNTY...PARTS OF CROOKED CREEK ROAD NEAR 
  THE RIVER ARE FLOODED, ALONG WITH THE CAMPING AREA AT THE MOUTH OF 
  CROOKED CREEK. IN MOUSETAIL LANDING STATE PARK...CAMPING SITES IN 
  THE PARK AND THE PARKING AREA AT SPRING CREEK LANDING ARE 
  FLOODING.IN DECATUR COUNTY...FISHER LANDING HOUSES FLOODING ON 
  NORTH END OF MIRACLE ROAD, AND SOUTH END OF MIRACLE ROAD IS CLOSED.
  ROAD OUT OF FISHER LANDING IS FLOODING. ACCESS ROADS TO PEEVAHOUSE 
  LANDING AND IN THE FISHERDALE LANDING AREAS ALSO BEGIN TO FLOOD.

$$
100 
WGUS84 KMEG 121612
FLSMEG
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1012 AM CST SAT MAR 12 2011

THE FLOOD WARNING CONTINUES FOR THE TENNESSEE RIVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO 
WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS
AND LAKES AHPS UNDER CURRENT CONDITIONS.

DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN.

STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE 
LATEST RIVER INFORMATION.

&&

ALC077-TNC071-121642-
/O.CAN.KMEG.FL.W.0023.110313T0000Z-110312T1615Z/
/PKDT1.3.ER.110313T0000Z.110313T0000Z.110313T0000Z.UU/
1012 AM CST SAT MAR 12 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE TENNESSEE RIVER AT PICKWICK DAM HEADWATER
* AT 06 AM SATURDAY THE STAGE WAS 417.4 FEET.
* MAXIMUM FORECAST STAGE OF 418.0 FEET THIS EVENING.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this river flood warning went out at Mar 12, 5:10 AM CST, 2 hours 8 minutes earlier.

Area forecast discussion, Mar 12, 5:10 AM CST, 2 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
510 AM CST SAT MAR 12 2011

.PREV DISCUSSION... /ISSUED 351 AM CST SAT MAR 12 2011/

FEW CHANGES FROM EARLIER FORECASTS. TODAY WILL SEE LOW LEVEL
RETURN FLOW STRENGTHEN AND TEMPERATURES WARMING A FEW DEGREES
ABOVE NORMAL. A WEAK SURFACE FRONT WILL SAG SOUTH TO THE OZARK
PLATEAU AND OHIO VALLEY REGIONS THIS EVENING. NEAR 50F SURFACE
DEWPOINTS WILL POOL ALONG THE FRONT AS IT SAGS SOUTH OF THE MO AND
KY BORDERS LATE TONIGHT. THE RIGHT REAR ENTRANCE REGION OF A 250MB
JET WILL BECOME SITUATED OVER THE LOW LEVEL BAROCLINIC ZONE
SUNDAY... ENHANCING LIFT SUFFICIENTLY FOR SCATTERED MAINLY POST
FRONTAL SHOWERS ON SUNDAY.

A SHORTWAVE TROF APPEARS ON TRACK FOR A MONDAY ARRIVAL INTO THE
OZARKS. BY THIS TIME...THE AFOREMENTIONED SURFACE FRONT SHOULD
EXTEND ACROSS NORTHERN MS/SOUTHERN AR. MODEST ELEVATED INSTABILITY
AND 850 TO 500 MB LAPSE RATES NEAR 7 C/KM WILL BE SUPPORTIVE OF
ISOLATED THUNDERSTORMS ALONG AND SOUTH OF THE I40 CORRIDOR.
PORTIONS OF NORTHEAST MS MAY SEE MORE NUMEROUS THUNDERSTORMS...BUT
THE MODEST INSTABILITY WILL LIKELY LIMIT THE SEVERE THREAT.

00Z GFS AND ECMWF MODELS WERE FINALLY BEGINNING TO SHOW SIGNS OF
AGREEMENT FOR THE MIDDLE TO LATE PERIODS OF NEXT WEEK. GFS REMAINS
MORE MOIST FOR WEDNESDAY...TRAILING MORE POSITIVELY TILTED
MIDLEVEL SHORTWAVE INTO THE MIDSOUTH FROM FROM A TROF OVER THE
GREAT LAKES. GFS QPF AND POPS ARE LIKELY A LITTLE OVERDONE FOR
THIS SCENARIO AND HAVE UNDERCUT...WHILE STAYING ABOVE THE COMPLETELY
DRY ECMWF.

GFS AND ECMWF BOTH POINT TOWARD UPPER LEVEL RIDGING OVER THE
LOWER MS RIVER VALLEY BY EARLY NEXT WEEKEND...LEADING TO ABOVE
NORMAL TEMPS. A FEW STORMS CANNOT BE RULED OUT NORTH OF INTERSTATE
40... BUT IT APPEARS THE LOW LEVEL BAROCLINIC ZONE AND MIDLEVEL
JET PLACEMENT WILL KEEP THE BULK OF CONVECTION TO THE NORTH OF THE
MIDSOUTH.

PWB

&&

.AVIATION...

12Z TAF SET

VFR CONDITIONS EXPECTED TO CONTINUE THROUGH 8Z. THEREAFTER...MVFR
CIGS WILL SPREAD INTO KMEM...KMKL...AND KJBR AHEAD OF A FRONT.
SOME PATCHY SHRA MAY ALSO DEVELOP BUT FOR NOW WILL MENTION VCSH AT
THOSE THREE TAF SITES. STRONG SW WINDS EXPECTED TODAY AFTER 14Z.
SPEEDS WILL INCREASE TO 12 KTS WITH HIGHER GUSTS. AFTER
00Z...SPEEDS WILL DIMINISH TO LESS THAN 6 KTS. DIRECTION WILL ALSO
BECOME VARIABLE MAINLY AT KJBR AND KMKL AS FRONT BECOMES STALLED
OVER NORTHERN PORTIONS OF THE CWA.

KRM

&&

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  71  53  63  46 /   0  10  30  40
MKL  68  46  59  42 /   0  20  30  40
JBR  66  48  53  41 /   0  20  30  50
TUP  71  48  69  48 /   0  10  20  30

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Mar 12, 3:19 AM CST, 3 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
319 AM CST SAT MAR 12 2011

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-131130-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
319 AM CST SAT MAR 12 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

PWB

Nearby

River Flood Warnings in Tennessee, 2011River Flood Warnings in Alabama, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.